Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 2, 2006, 10:30 AM PST for 4 counties in Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 10:30 AM PST (18:30 UTC)
- Expired
- Jan 2, 2006, 9:35 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 021830 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1030 AM PST MON JAN 2 2006 NVZ013-033-035-037-030800- /O.NEW.KLKN.WI.Y.0001.060102T1830Z-060103T0800Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH... MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY 1030 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... FOR CENTRAL AND EXTREME NORTHEASTERN NEVADA UNTIL MIDNIGHT PST TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP OVER THE AREA EARLY THIS AFTERNOON AND ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. WINDS WILL DECREASE TO 10 TO 20 MPH AFTER MIDNIGHT AS WINDS SHIFT TO THE NORTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR FREQUENT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
1 follow-up statement
000 WWUS75 KLKN 030535 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 935 PM PST MON JAN 2 2006 NVZ013-033-035-037-030645- /O.CAN.KLKN.WI.Y.0001.000000T0000Z-060103T0800Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH... MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY 935 PM PST MON JAN 2 2006 ...WIND ADVISORY IS CANCELLED FOR NORTHERN AND CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR NORTHERN AND CENTRAL NEVADA. WINDS ACROSS NORTHERN AND CENTRAL NEVADA HAVE DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER LOCALLY GUSTY WINDS CAN BE EXPECTED AT TIMES TONIGHT...BUT GUSTS WILL STAY BELOW ADVISORY CRITERIA. $$ RCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:34 AM PST, 7 hours 56 minutes earlier.
Area forecast discussion, Jan 2, 2:34 AM PST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 234 AM PST MON JAN 2 2006 .SYNOPSIS...A MOIST WEATHER DISTURBANCE WILL MOVE ACROSS THE GREAT BASIN TODAY AND BRING PERIODS OF RAIN AND SNOW ALONG WITH GUSTY WINDS. HIGH PRESSURE BUILDS ON TUESDAY BRINGING DRY WEATHER TO THE AREA THROUGH SATURDAY. && .SHORT TERM...WATER VAPOR SHOWS TROPICAL TAP SYSTEM OVER REGION WITH COLD UPPER TROF SWINGING RAPIDLY EASTWARD INTO THIS SYSTEM. LIGHT PCPN HAS SPREAD INTO THE WESTERN AND SOUTHER THE CWA...MAINLY AS SNOW IN SRN ZONES AND RAIN IN HUMBOLDT COUNTY. TONOPAH PICKED UP ABOUT 1 INCH OF SNOW EARLIER AND ROUND MOUNTAIN A COUPLE OF INCHES. SNOW LEVELS ARE AROUND 5500 FEET ATTM IN SRN ZONES BUT ARE EXPECTED TO RISE TO AROUND 7000 FEET BY NOON. EXPECT SYSTEM TO INTENSITY AS UPPER TROF INTERACTS WITH IT. MODELS DIFFER A BIT ON HOW THEY HANDLE THIS SYSTEM. GFS CONTINUES A BIT COLDER AND FASTER THAN NAM. IT STILL DEVELOPS A TONOPAH LOW THIS AFTERNOON WHICH TRACKS ACROSS OUR SOUTHERN ZONES. ETA IS WARMER THAN GFS AND ALSO DEVELOPS AN AREA LOW SFC PRESSURE. NAM HAS THE LOW FURTHER NORTH THAN GFS AND MUCH LESS ORGANIZED. BOTH MODELS HAVE MAIN PCPN AHEAD OF COLD FRONT...THEN MAIN DIFFERENCE IS THAT THE GFS BRINGS THE COLDER AIR IN QUICKER AND IT DEVELOPS A TONOPAH LOW WITH SIGNIFICANT WRAP AROUND PCPN. THIS COULD RESULT IN A SIGNIFICANT SNOW EVENT IN OUR SOUTHERN ZONES...MAINLY SOUTH AND EAST OF THE RUBY MOUNTAINS. NAM HAS MOST OF PCPN AHEAD OF THE COLD AIR INDICATING THAT IT WILL BE MAINLY RAIN IN VALLEY LOCATIONS TODAY AND BY THE TIME THE COLD AIR MOVES IN...MOST OF THE MOISTURE/QPF HAS MOVED EAST. THE PAST COUPLE OF STORMS HAVE BEEN SIMILAR TO THE NAM SOLUTIONS...SO WILL CONTINUE WITH COMPROMISE WITH A RAIN EVENT TODAY CHANGING TO SNOW BY 03Z FOR ALL AREAS. GFS STILL SHOWING FORECAST QPF VALUES OF UP TO 5 INCHES SOUTHERN CWA WHILE WEAKER ETA ABOUT 2 INCHES. GFS HAS 100 KT JET MAX ACROSS NORTHERN ZONES THIS AFTERNOON WITH OMEGA VALUES OF 10 TO 15 UBAR/S...SO UPPED POPS A BIT UP NORTH FOR TODAY. A SECOND 120KT JET MOVES ACROSS THE SOUTHERN ZONES WITH GOOD 300/700 COUPLET. SNOW LEVELS LOOK ABOUT 7000 FEET THIS AFTERNOON AND SINCE GFS INITIALLY WAS TOO COLD WITH PREVIOUS SYSTEMS AND IS NOW WARMER WITH HIGHER SNOW LEVELS THAN PREVIOUS RUNS... WILL MENTION NO HIGHLIGHTS ATTM. BUT WITH COLDER AIRMASS MOVING IN MONDAY EVENING SOME AREAS MAY GET 1 TO 3 INCHES BEFORE SYSTEM PUSHES INTO UTAH. HIGH PRESSURE BUILDS TUESDAY AND WEDNESDAY FOR DRY CONDITIONS. GOOD SURFACE PRESSURE GRADIENT TODAY ALONG WITH 700 MB WINDS OF 40 TO 50 KTS ACROSS THE REGION WILL KEEP THINGS WINDY. BOTH GFS AND NAM SHOW SURFACE GRADIENT SLOWLY RELAXING...SO ATTM WILL PUT WINDY IN ZONE WORDING BUT KEEP IT BELOW ADVISORY CRITERIA. RCS LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. SHARP UPPER RIDGE OVER THE GREAT BASIN AT THE BEGINNING OF THE PERIOD. RIDGE BEGINS TO FLATTEN ON FRIDAY AS SHORT WAVE TROUGHS RACE ACROSS THE PAC NW. NRN NV ON SRN FRINGE OF THESE SHORT WAVES AND WITH MODELS SHOWING A LITTLE MOISTURE WILL PUT A SLGT CHC SHWRS ACROSS THE FAR NORTH. CEC && .AVIATION...MOISTURE AHEAD OF SHORT WAVE TROUGH SPREADING ACROSS NRN AND CNTRL NV THIS MORNING. RAIN AND SNOW SPREADING ACROSS THE REGION WITH WDSPRD MVFR CONDITIONS AND AREAS OF IFR OR LOWER. THESE CONDITIONS WILL CONTINUE THROUGH 01Z WEST AND 07Z EAST. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Jan 2, 4:46 AM PST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 446 AM PST MON JAN 2 2006 NVZ013-030>037-030200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 446 AM PST MON JAN 2 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY ACROSS CENTRAL NEVADA THIS MORNING WITH LOCAL ACCUMULATIONS OF 1 TO 3 INCHES BEFORE THE PRECIPITATION CHANGES TO RAIN. RAIN IS LIKELY IN NORTHERN NEVADA TODAY WITH SNOW ABOVE 7000 FEET. LATER IN THE AFTERNOON...A COLD FRONT WILL CROSS THE REGION AND USHER IN COLDER AIR. THIS WILL CHANGE THE RAIN BACK TO SNOW...WITH POSSIBLE SIGNIFICANT SNOWFALL DEVELOPING ACROSS CENTRAL NEVADA MONDAY EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE REGION BEHIND THE COLD FRONT WITH POTENTIALLY HIGHER AMOUNTS IN SOUTHERN WHITE PINE COUNTY. ALONG WITH THE RAIN AND SNOWFALL...GUSTY SOUTH WINDS WILL OCCUR. HOLIDAY TRAVELERS ARE URGED TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL WINTER STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF SNOW ACROSS THE NORTHERN GREAT BASIN TUESDAY NIGHT INTO WEDNESDAY. THEN HIGH PRESSURE BUILDS OVER THE WEST BRINGING DRY WEATHER TO THE AREA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
In the hours before
Local storm report, Jan 2, 8:27 AM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
827 AM PST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM SNOW TONOPAH 38.10N 117.25W
01/02/2006 2.5 INCH NYE NV LAW ENFORCEMENT
&&
ABTAHIThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:45 PM PST | Snow Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.